MAUDE Adverse Event Report: BREAS MEDICAL AB VIVO 45 LS; VENTILATOR

BREAS MEDICAL AB VIVO 45 LS; VENTILATOR
Model Number 230000
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/26/2024
Type of Reportable Event Death
Event or Problem Description
On (b)(6) 2024, breas medical was informed about the following: i am emailing to submit a complaint related to possible incident, please see original email below.I have opened up a case in our complaint handling system and am awaiting additional information related to device details.My case number is below.Biomed-comp-(b)(4).Biomed specilaist at mckesson received a call this morning from pediatric home service in san antonio, apparently they had a patient (2 month old baby) die this morning who was on one of our vents.Apparently sheriff reached out to the phs location with the news.It seems as the vent was setting off all kind of alarms and parents did not act upon them, nor were they getting any nursing services for the baby.Phs will be sending in the vent and a complete full pm needs to be done.It needs to be recorded on the exact person who opens up the vent upon its arrival their name, time, and date are recorded.Phs will need all the documentation on the techs finding and pm.We will then need to send the vent back to phs who then will need to store the vent under lock and key during the investigation this is per the sheriff.I am waiting for email from my contact with all the details in writing along with the serial numbers of all equipment that was on the patient, once i have it i will forward it to you.
 
Additional Manufacturer Narrative
The device was taken by police under subpoena.Log files were not retrieved prior to this, and have not been made available to the manufacturer.The us agent has made three unsuccessful requests to have the device, most recently on (b)(6) 2024, and will continue to reach out to the reported to obtain the device.Therefore it is at this point not possible to proceed with the investigation.
 
Additional Manufacturer Narrative
The device was taken by police under subpoena.Log files were not retrieved prior to this, and have not been made available to the manufacturer.The us agent has made four unsuccessful requests to have the device, most recently on 11 mar 2024, and will continue to reach out to the reported to obtain the device.The complainant says they unsuccessfully attempted to obtain an update from the police.Therefore it is at this point not possible to proceed with the investigation.
 
Event or Problem Description
On 2 february 2024, (b)(6) medical was informed about the following: i am emailing to submit a complaint related to possible incident, please see original email below.I have opened up a case in our complaint handling system and am awaiting additional information related to device details.My case number is below.(b)(4).Biomed specialist at mckesson received a call this morning from pediatric home service in san antonio, apparently they had a patient (2 month old baby) die this morning who was on one of our vents.Apparently sheriff reached out to the phs location with the news.It seems as the vent was setting off all kind of alarms and parents did not act upon them, nor were they getting any nursing services for the baby.Phs will be sending in the vent and a complete full pm needs to be done.It needs to be recorded on the exact person who opens up the vent upon its arrival their name, time, and date are recorded.Phs will need all the documentation on the techs finding and pm.We will then need to send the vent back to phs who then will need to store the vent under lock and key during the investigation this is per the sheriff.I am waiting for email from my contact with all the details in writing along with the serial numbers of all equipment that was on the patient, once i have it i will forward it to you.
 
Event or Problem Description
On 2 february 2024, breas medical was informed about the following: i am emailing to submit a complaint related to possible incident, please see original email below.I have opened up a case in our complaint handling system and am awaiting additional information related to device details.My case number is below.(b)(4).Biomed specilaist at (b)(6) received a call this morning from pediatric home service in (b)(6), apparently they had a patient (2 month old baby) die this morning who was on one of our vents.Apparently sheriff reached out to the phs location with the news.It seems as the vent was setting off all kind of alarms and parents did not act upon them, nor were they getting any nursing services for the baby.Phs will be sending in the vent and a complete full pm needs to be done.It needs to be recorded on the exact person who opens up the vent upon its arrival their name, time, and date are recorded.Phs will need all the documentation on the techs finding and pm.We will then need to send the vent back to phs who then will need to store the vent under lock and key during the investigation this is per the sheriff.I am waiting for email from my contact with all the details in writing along with the serial numbers of all equipment that was on the patient, once i have it i will forward it to you.
 
Additional Manufacturer Narrative
The device was taken by police under subpoena.Log files were not retrieved prior to this, and have not been made available to the manufacturer.The us agent has made five unsuccessful requests to have the device, most recently on (b)(6) 2024, and will continue to reach out to the reported to obtain the device.The complainant says they unsuccessfully attempted to obtain an update from the police, and the device is still locked in a cabinet.Therefore it is at this point not possible to proceed with the investigation.
 
Event or Problem Description
On 2 february 2024, breas medical was informed about the following: i am emailing to submit a complaint related to possible incident, please see original email below.I have opened up a case in our complaint handling system and am awaiting additional information related to device details.My case number is below.Biomed (b)(4).Biomed specialist at (b)(4) received a call this morning from (b)(6), apparently, they had a patient (2 month old baby) die this morning who was on one of our vents.Apparently, sheriff reached out to the (b)(6) location with the news.It seems as the vent was setting off all kind of alarms and parents did not act upon them, nor were they getting any nursing services for the baby.(b)(6) will be sending in the vent and a complete full pm needs to be done.It needs to be recorded on the exact person who opens up the vent upon its arrival their name, time, and date are recorded.(b)(6) will need all the documentation on the techs finding and pm.We will then need to send the vent back to (b)(6) who then will need to store the vent under lock and key during the investigation this is per the sheriff.I am waiting for email from my contact with all the details in writing along with the serial numbers of all equipment that was on the patient, once i have it i will forward it to you.
 
Additional Manufacturer Narrative
The device was taken by police under subpoena.Log files were not retrieved prior to this, and have not been made available to the manufacturer.The (b)(6) has made six unsuccessful requests to have the device, most recently on (b)(6) 2024, and will continue to reach out to the reported to obtain the device.The most recent information from the complainant says they unsuccessfully attempted to obtain an update from the police, and the device is still locked in a cabinet.Therefore it is at this point not possible to proceed with the investigation.
 
Event or Problem Description
On 2 february 2024, breas medical was informed about the following: i am emailing to submit a complaint related to possible incident, please see original email below.I have opened up a case in our complaint handling system and am awaiting additional information related to device details.My case number is below.(b)(4).Biomed specilaist at (b)(4) received a call this morning from (b)(6), apparently they had a patient (2 month old baby) die this morning who was on one of our vents.Apparently sheriff reached out to the (b)(6) location with the news.It seems as the vent was setting off all kind of alarms and parents did not act upon them, nor were they getting any nursing services for the baby.(b)(6) will be sending in the vent and a complete full pm needs to be done.It needs to be recorded on the exact person who opens up the vent upon its arrival their name, time, and date are recorded.(b)(6) will need all the documentation on the techs finding and pm.We will then need to send the vent back to (b)(6) who then will need to store the vent under lock and key during the investigation this is per the sheriff.I am waiting for email from my contact with all the details in writing along with the serial numbers of all equipment that was on the patient, once i have it i will forward it to you.
 
Additional Manufacturer Narrative
The device was taken by police under subpoena.Log files were not retrieved prior to this, and have not been made available to the manufacturer.The us agent has made seven unsuccessful requests to have the device, most recently on 12 jun 2024, and will continue to reach out to the reported to obtain the device.The most recent information from the complainant says they have not been able to obtain an update from the police.Therefore it is at this point not possible to proceed with the investigation.
 
Additional Manufacturer Narrative
The device was taken by police under subpoena.Log files were not retrieved prior to this, and have not been made available to the manufacturer.The us agent has made eight unsuccessful requests to have the device, most recently on 12 july 2024, and will continue to reach out to the reported to obtain the device.The most recent information from the complainant says they have not been able to obtain an update from the police.Therefore it is at this point not possible to proceed with the investigation.
 
Event or Problem Description
On 2 february 2024, breas medical was informed about the following: i am emailing to submit a complaint related to possible incident, please see original email below.I have opened up a case in our complaint handling system and am awaiting additional information related to device details.My case number is below.Biomed (b)(4).Biomed specialist at (b)(6) received a call this morning from pediatric home service in (b)(6), apparently they had a patient (2 month old baby) die this morning who was on one of our vents.Apparently sheriff reached out to the phs location with the news.It seems as the vent was setting off all kind of alarms and parents did not act upon them, nor were they getting any nursing services for the baby.Phs will be sending in the vent and a complete full pm needs to be done.It needs to be recorded on the exact person who opens up the vent upon its arrival their name, time, and date are recorded.Phs will need all the documentation on the techs finding and pm.We will then need to send the vent back to phs who then will need to store the vent under lock and key during the investigation this is per the sheriff.I am waiting for email from my contact with all the details in writing along with the serial numbers of all equipment that was on the patient, once i have it i will forward it to you.
 
Additional Manufacturer Narrative
The device was taken by police under subpoena.Log files were not retrieved prior to this and have not been made available to the manufacturer.The us agent has made eight unsuccessful requests to have the device, most recently on 12 july 2024, and will continue to reach out to the reported to obtain the device.The most recent information from the complainant says they have not been able to obtain an update from the police.Therefore, it is at this point not possible to proceed with the investigation.
 
Event or Problem Description
On 2 february 2024, breas medical was informed about the following: i am emailing to submit a complaint related to possible incident, please see original email below.I have opened up a case in our complaint handling system and am awaiting additional information related to device details.My case number is below.(b)(4).Biomed specilaist at mckesson received a call this morning from pediatric home service in san antonio, apparently they had a patient (2 month old baby) die this morning who was on one of our vents.Apparently sheriff reached out to the phs location with the news.It seems as the vent was setting off all kind of alarms and parents did not act upon them, nor were they getting any nursing services for the baby.Phs will be sending in the vent and a complete full pm needs to be done.It needs to be recorded on the exact person who opens up the vent upon its arrival their name, time, and date are recorded.Phs will need all the documentation on the techs finding and pm.We will then need to send the vent back to phs who then will need to store the vent under lock and key during the investigation this is per the sheriff.I am waiting for email from my contact with all the details in writing along with the serial numbers of all equipment that was on the patient, once i have it i will forward it to you.
 
Additional Manufacturer Narrative
The device was taken by police under subpoena.Log files were not retrieved prior to this and have not been made available to the manufacturer.The us agent has made over eight unsuccessful requests to have the device, most recently on (b)(6) 2024, and will continue to reach out to the reporter to obtain the device.The most recent information from the complainant is: "pediatric home service in (b)(6), tx reported that they had returned vivo 45ls (b)(6) to (b)(6) a couple of weeks ago.As you may remember, this ventilator was involved with a reportable event late (b)(6) 2024.Phs said that the police had completed their investigation." the complainant also wrote that the device has not yet been returned by the facility.Breas also requested information about the outcome of the police investigation.Breas has issued a shipping label for return of the device and will continue to followup until the device is returned.At this point it is not possible to proceed with the investigation.
 
Event or Problem Description
On (b)(6) 2024, breas medical was informed about the following: i am emailing to submit a complaint related to possible incident, please see original email below.I have opened up a case in our complaint handling system and am awaiting additional information related to device details.My case number is below.(b)(4).Biomed specialist at (b)(6) received a call this morning from pediatric home service in (b)(6), apparently, they had a patient (2-month-old baby) die this morning who was on one of our vents.Apparently, sheriff reached out to the phs location with the news.It seems as the vent was setting off all kind of alarms and parents did not act upon them, nor were they getting any nursing services for the baby.Phs will be sending in the vent and a complete full pm needs to be done.It needs to be recorded on the exact person who opens up the vent upon its arrival their name, time, and date are recorded.Phs will need all the documentation on the techs finding and pm.We will then need to send the vent back to phs who then will need to store the vent under lock and key during the investigation this is per the sheriff.I am waiting for email from my contact with all the details in writing along with the serial numbers of all equipment that was on the patient, once i have it i will forward it to you.
 
Event or Problem Description
On 2 february 2024, breas medical was informed about the following: i am emailing to submit a complaint related to possible incident, please see original email below.I have opened up a case in our complaint handling system and am awaiting additional information related to device details.My case number is below.(b)(4).Biomed specialist at (b)(6) received a call this morning from (b)(6), apparently, they had a patient (2-month-old baby) die this morning who was on one of our vents.Apparently, sheriff reached out to the phs location with the news.It seems as the vent was setting off all kind of alarms and parents did not act upon them, nor were they getting any nursing services for the baby.Phs will be sending in the vent and a complete full pm needs to be done.It needs to be recorded on the exact person who opens up the vent upon its arrival their name, time, and date are recorded.(b)(6) will need all the documentation on the techs finding and pm.We will then need to send the vent back to (b)(6) who then will need to store the vent under lock and key during the investigation this is per the sheriff.I am waiting for email from my contact with all the details in writing along with the serial numbers of all equipment that was on the patient, once i have it i will forward it to you.
 
Additional Manufacturer Narrative
The device was taken by police under subpoena.Log files were not retrieved prior to this and have not been made available to the manufacturer.The complainant has reported that the police investigation was completed and the device had been release to them.The us agent has made over nine hitherto unsuccessful requests to have the device, most recently on oct 1st, 2024, and will continue to reach out to the reporter to obtain the device.The most recent information from the complainant is the device arrived at their (b)(6) location on (b)(6) and they have arranged to sent it to breas for investigation.Breas also requested information about the outcome of the police investigation.Breas has issued a shipping label for return of the device and will continue to followup until the device is returned.Until the device has been returned, it is not possible to proceed with the investigation.
 
Additional Manufacturer Narrative
The device was taken by police under subpoena.Log files were not retrieved prior to this, and were not made available to the manufacturer at the time of the initial report.The complainant reported in sep 2024 that the police investigation was completed and the device had been released to them.The us agent made over nine unsuccessful requests to have the device, until it was finally returned on oct 7th, 2024.The investigation started on october 15th, 2024 and completed on october 23rd, 2024.The investigation included the following activities: visual inspection of the device, review of the device log files, function testing of the device.Inspection: visual condition: no abnormalities noted system time and date: time & date: 9:47 am on 10/15/2024 *off by 2 hours and 5 mins firmware version: v5.1.2.Usage hours: 22.5 hours.Internal battery: soh: 86%, soc: 74%.Analysis of log file: we analyzed the log files downloaded from the device and noticed the device did not run any treatment cycles on the date of the reported event (1/26/2024).We checked the rest of the data points and saw no internal failures or any such information that would suggest the device malfunctioned in anyway.We asked our r&d department to analyze the log files to ensure there was no data corrupt or missing from the date of the event.Their assessment is as follows: 1.Both level 1 and 2 logs are intact, not corrupted.2.There are no treatments between (b)(6) 2024 and (b)(6) 2024.Functions and alarms: the device passed all functional testing, including pressure and flow verification, alarm testing, and button testing.No calibration required.Cause: is the root cause confirmed? the device was not in use on the date of the reported event.Is the customer description confirmed or not? the customer reported that there were alarms on the device that were ignored.As stated above, the device was not in use on the date of the reported event.Probable causes with rationale: the device was not in use on the date of the reported event.Risk assessment: this complaint does not represent a risk as the device was found to perform according to specification.Additionally, the device was not in use at the time of the reported event.Conclusion and recommended actions: based on the investigation of this device, the device was found to perform according to specification and passed all testing.According to the log files, the device was not in use at the time of the reported event.As such, this device could not have contributed to the reported event.
 
Event or Problem Description
On 2 february 2024, breas medical was informed about the following: i am emailing to submit a complaint related to possible incident, please see original email below.I have opened up a case in our complaint handling system and am awaiting additional information related to device details.My case number is below.(b)(4): biomed specilaist at mckesson received a call this morning from pediatric home service in (b)(6), apparently, they had a patient (2-month-old baby) die this morning who was on one of our vents.Apparently, sheriff reached out to the phs location with the news.It seems as the vent was setting off all kind of alarms and parents did not act upon them, nor were they getting any nursing services for the baby.Phs will be sending in the vent and a complete full pm needs to be done.It needs to be recorded on the exact person who opens up the vent upon its arrival their name, time, and date are recorded.Phs will need all the documentation on the techs finding and pm.We will then need to send the vent back to phs who then will need to store the vent under lock and key during the investigation this is per the sheriff.I am waiting for email from my contact with all the details in writing along with the serial numbers of all equipment that was on the patient, once i have it i will forward it to you.

Brand Name
VIVO 45 LS
Common Device Name
VENTILATOR
Manufacturer (Section D)
BREAS MEDICAL AB
foretagsvagen 1
molnlycke, vastra gotaland SE-43 533
SW  SE-43533
Manufacturer (Section G)
BREAS MEDICAL AB
foretagsvagen 1
molnlycke, vastra gotaland 43533
SW   43533
Manufacturer Contact
ivan liljegren
foretagsvagen 1
molnlycke, vastra gotaland 43533
SW   43533
MDR Report Key18767983
Report Number9617566-2024-00002
Device Sequence Number20739992
Product Code NOU
UDI-Device Identifier07321822300004
UDI-Public(01)07321822300004(11)220404
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K193586
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number230000
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2024
Supplement Date Received by Manufacturer01/29/2024
Not provided
01/29/2024
01/29/2024
01/29/2024
01/29/2024
01/29/2024
01/29/2024
01/29/2024
Initial Report FDA Received Date02/23/2024
Supplement Report FDA Received Date03/22/2024
04/19/2024
05/20/2024
06/19/2024
07/22/2024
08/22/2024
09/12/2024
10/03/2024
11/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age2 MO
Patient SexUnknown